Bright yellow urine, excessive shaking, heart palpitations. Taking levothyroxine for thyroid. Normal symptoms?
I have just started on levothuroxine 50mcg. I have noticed bright yellow urine as well as feeling very shaky (like I drank too much coffee) but also out of it. Also, last night I had a hard time going to sleep as my heart was beating very hard (not fast though). Is this normal when adjusting to the new hormone or could my dose be too high?
Hello Amelia and thanks for the query
Hypothyroidism is one of the cause for increased heart rate. But as you have started treatment for that hope that it will resolve as your thyroid level came back normal. Other reason for the increased heart rate may be stress or anxiety.
For urine problem drink plenty of water and done your urine examination done to rule out any abnormality. Hoping that drinking plenty of water will resolve your problem.
Palpitations and insomnia take place if the dose of levothyroxine is high.It may be early to say in your case,as you just wait and watch for few days more.
If the symptoms persist and are really troubling,then you may reduce the dose to 37.5 mcg daily.
Take this dose for 6 weeks and get repeat thyroid function test done.
You may again adjust the dose according to the repeat test report.
Make sure that this is taken lifelong.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]